×

Optimal harvesting and stability for a predator-prey system with stage structure. (English) Zbl 1054.34125

A predator-prey model with stage structure is considered. The prey populations are classified as immature and mature in order to model the stage structure and a time delay is used to account the time of maturity. It is also assumed that the mature prey is being harvested at a constant rate and both the mature prey and predator have nonlinear death rates. Conditions on global stability of the steady states and a threshold value for the harvesting constant are given.

MSC:

34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)
34K13 Periodic solutions to functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Aiello, W.G., Freedman, H.I. A time-delay model of single-species growth with stage structure. Math. Biosci., 101: 139–153 (1990) · Zbl 0719.92017
[2] Aiello, W.G., Freedman, H.I., Wu, J. Analysis of a model representing stage-structured population growth with state-dependent time delay. SIAM J. Appl. Math., 52(3): 855–869 (1992) · Zbl 0760.92018
[3] Barclay, H.J., Van Den Driessche, P. A model for a single species with two life history stages and added mortality. Ecol. Model, 11: 157–166 (1980)
[4] Bhatta Charya, D.K., Begum, S. Bionomic equilibrium of two-species system I. Math. Biosci., 135(2): 111 (1996) · Zbl 0856.92018
[5] Cao, Y., Fan, J., Gard, T.C. The effects of state-structured population growth model. Nonlin. Anal. Th. Meth. Appl., 16(2): 95–105 (1992) · Zbl 0777.92014
[6] Clark, C.W. Mathematical bioeconomics: the optimal management of renewable resources, 2nd ed. Wiley, New York, 1990 · Zbl 0712.90018
[7] Cushing, J.M. A simple model of cannibalism. Math. Biosci., 107: 47 (1991) · Zbl 0738.92015
[8] Diekmann, O., Nisbet, R.W., Gurney, W.S.C., van den Bosch, F. Simple mathematical models for cannibalism: a critique and a new approach. Math. Biosci., 78: 210–46 (1986) · Zbl 0587.92020
[9] Murray, J.D. Mathematical Biology. Biomathematics, Vol.19. Springer-Verlag, Berlin Heidelberg, 1989 · Zbl 0682.92001
[10] Song, Xinyu, Chen, Lansun. Optimal harvesting and stability for a two species competitive system with stage structure. Mathematical Biosciences, 170(2): 173–186 (2001) · Zbl 1028.34049
[11] Spencer, P.H., Collie, J.S. A simple predator-prey model of exploited marine fish populations incorporating alternate prey. ICES J. Mar. Sci., 53: 615 (1994)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.